MAUDE Adverse Event Report: ZIMMER BIOMET, INC. MODULAR POST PPS; EXTREMITY IMPLANT

ZIMMER BIOMET, INC. MODULAR POST PPS; EXTREMITY IMPLANT
Catalog Number SAGP0001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - medical product: catalog #: sagl2044, 4 peg mod glen sz 4, lot # 66282126.H3: the customer has not indicated whether the product will be returned to zimmer biomet for investigation or not.Once this information is obtained a follow-up mdr will be submitted.Event was initially reported on 0001822565-2025-00074; however, through additional information it was confirmed to be one event instead of two.Therefore, the event will be addressed this medwatch.
 
Event or Problem Description
It was reported that a patient had initial surgery approximately a year and a half ago.Subsequently, about 3 months later the patient had a revision due to implant fracture.When the items were pulled out the post remained in the patient and it seemed that the threaded portion of the post fractured.All pieces were removed from the patient.Attempts have been made and there is no further information at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.Visual examination of the returned products identified the device had signs of use and damage.No fracture is identified.Dimensional analysis could not be performed due to the damage.Review of the device history records identified no deviations or anomalies during manufacturing.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: glenoid pin in place without radiolucent glenoid component seen.Possible malposition of the glenoid pin.Angulation of both of the humeral head and glenoid pin do not appear to be appropriate.Although malposition is noted in the radiographs it as no immediate post operative radiographs were provided from the initial procedure, it cannot be confirmed if this occurred as a result of the disassociation.As such, definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
MODULAR POST PPS
Common Device Name
EXTREMITY IMPLANT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21433542
Report Number0001822565-2025-00440
Device Sequence Number11939114
Product Code KWS
UDI-Device Identifier00889024574489
UDI-Public(01)00889024574489(17)340206(10)66422729
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K191814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue NumberSAGP0001
Device Lot Number66422729
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient SexMale